Alert archive / Colorado / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 9, NWS Denver/Boulder, CO

May 12, 2004Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 12, 2004, 8:32 PM MDT for Elbert County, Colorado. It was in force for 43 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2004, 8:32 PM MDT (02:32 UTC)
Expired
May 12, 2004, 9:15 PM MDT
In force
43 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Elbert County, CO

What was reported inside it

TimeReportWhereRemark
May 12, 8:38 PM MDTHAIL 0.753 N Kutch, CO
May 12, 8:38 PM MDTHAIL 0.753 N Kutch, CO
May 12, 8:38 PM MDTHAIL 0.753 N Kutch, CO
May 12, 8:38 PM MDTHAIL 0.753 N Kutch, CO
May 12, 8:38 PM MDTHAIL 0.753 N Kutch, CO
May 12, 8:38 PM MDTHAIL 0.753 N Kutch, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2004-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2004-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS55 KBOU 130232
SVRBOU
COC039-130315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
832 PM MDT WED MAY 12 2004

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO

* UNTIL 915 PM MDT

* AT 832 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF KUTCH...OR ABOUT 26 MILES
  SOUTHWEST OF LIMON...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...KUTCH.

HAIL UP TO ONE INCH IN DIAMTER CAN BE EXPECTED WITH THIS STORM. 

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3914 10405 3887 10406 3888 10373 3915 10373

$$

ENTREKIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:25 PM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, May 12, 3:25 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
325 PM MDT WED MAY 12 2004

.SHORT TERM...SHOWERS HAVE SPREAD ACROSS MUCH OF THE FORECAST AREA
AS THE GREAT BASIN UPPER TROUGH IS NOW MOVING OVER WESTERN
COLORADO.  UPPER DYNAMICS AND INSTABILITY AHEAD OF THE TROUGH ARE
DRIVING THE AFTERNOON SHOWERS AND THUNDERSTORMS.  MOST THUNDER HAS
BEEN WEST OF THE FORECAST AREA SO FAR...BUT THERE IS STILL SOME
INSTABILITY EVIDENT OVER THE SAN JUAN THAT MAY ADVECT OVER US DURING
THE EVENING.  ACROSS THE PLAINS...MODERATE EASTERLY WINDS HAVE
DEVELOPED WHICH SHOULD CONTINUE DRIVING THE UPSLOPE COMPONENT OF THE
PRECIPITATION EVENT.  MSAS MSLP CHARTS SHOW THE SURFACE LOW
CURRENTLY OVER THE NORTHEAST CORNER OF NEW MEXICO WITH THE STRONGEST
PRESSURE FALLS IN SOUTHEAST COLORADO DUE TO STRONG DAYTIME HEATING
DOWN THERE.  WHILE THE SURFACE LOW LINGERS AROUND THE OKLAHOMA
PANHANDLE...UPSLOPE FLOW WILL CONTINUE ACROSS OUR FORECAST AREA.

BIG CHALLENGE IS WHERE THE SNOW LEVEL WILL BE.  700 MB TEMPERATURES
DROP TO AROUND -4C OVER DENVER ON THURSDAY MORNING WHILE THE ETA 850
MB TEMPERATURES SHOW THE COLDEST LOW LEVEL TEMPERATURES STAYING EAST
OF OUR FORECAST AREA.  AIRMASS IS GOING TO BE QUITE SATURATED
THROUGH THE EVENT WHICH WILL KEEP SNOW LEVELS FROM DROPPING TOO
FAR.  WILL PROBABLY SEE SNOW FALLING DOWN TO AROUND 6000 FEET...BUT
WONT SEE MUCH ACCUMULATION BELOW 7000 FEET.  EVEN AT HIGHER
ELEVATIONS...THE QPF CHARTS FROM THE MODELS SHOW THE HIGHEST LIQUID
CONTENT ON THE PLAINS.  THEREFORE...WILL ONLY MENTION ABOUT 3 INCHES
OF ACCUMULATION IN THE MOUNTAINS.

MODELS SHOW THE UPPER TROUGH AXIS STILL OVER CENTRAL COLORADO
THURSDAY AFTERNOON...SO PRECIPITATION WILL BE SLOW TO MOVE OUT.
WILL CARRY THE CHANCE OF RAIN WITH SNOW IN THE MOUNTAINS THROUGH
TOMORROW AFTERNOON BEFORE IT TAPERS OFF TOMORROW EVENING.

.LONG TERM DISCUSSION...THU NGT-SAT...MDLS FAIRLY CONSISTENT IN
MOVG BROAD UPR TROF ACRS CNTRL RCKYS ON THU NGT WITH GENERAL ZNL
FLO ALF ACRS AREA BHND TROF.  MDLS DIFFER SUMWHAT ON TIMING OF
SYS AND AMT OF MSTR.  WILL KEEP MENTION OF PCPN ACRS AREA ON THU
NGT...BUT KEEP REMAINDER OF PERIOD DRY.  MDLS DO MOVE SUM MID AND
HI LVL MSTR ACRS AREA ON FRI NGT AND SAT ALG WITH A WK SHT WV...
BUT POPS AND PCPN AMTS ARE LO AND FCST SOUNDINGS ARE NOT SUGGESTIVE
OF SGFNT CONVECTION WITH WARMING ALF TEMPS WILL GRADUALLY WARM THRU
PRD.  WILL MAKE ONLY SML ADJUSTMENTS TO MOS TEMP GUIDANCE.

IN EXTENDED PERIOD...SUN-WED...MDLS MAINTAIN ZNL FLO ALF ACRS CNTRL
RCKYS THRU PRD.  LATEST GFS RUN MUCH WEAKER ON UPR TROF MOVG ACRS
NRN AND CNTRL RCKYS ON SUN-MON...SO WILL NOT MENTION ANY PCPN WITH
SYS ATTM.  GFS ENSEMBLE MEAN 24 HR POPS ARE BLO CLIMO THRU PERIOD.
SO WILL CONT WITH CURRENT FCST IN KEEPING AMS DRY THRU PERIOD...EVEN
THO SUM CONVECTION MAY BE POSSIBLE THIS TIME OF YEAR.  TEMPS WILL
BE NEAR OR SLIGHTLY ABV SEASONAL NORMS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

KDRBY/GARD...WFO BOULDER
Hazardous weather outlook, May 12, 3:21 PM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
321 PM MDT WED MAY 12 2004

COZ030>051-131200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
321 PM MDT WED MAY 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS FAR EASTERN
COLORADO THIS AFTERNOON AS LOW LEVEL MOISTURE AND SURFACE HEATING IS
LACKING FOR SEVERE STORMS. THERE IS A FRONTAL BOUNDARY
STRETCHING ACROSS EASTERN ELBERT AND NORTHERN LINCOLN COUNTY WHICH
MAY PRODUCE A STRONGER STORM WITH HEAVY RAIN AND SMALL HAIL. A BRIEF
FUNNEL CLOUD MAY ALSO DEVELOP ALONG THIS BOUNDARY THROUGH THIS
AFTERNOON.

FOR THE REST OF EASTERN COLORADO...A GOOD SOAKING RAIN WILL DEVELOP
ACROSS THE ENTIRE EASTERN PLAINS THIS AFTERNOON AND AND CONTINUE
TONIGHT. ABOVE 7000 FEET...RAIN WILL CHANGE TO SNOW WITH UP TO 3
INCHES OF SNOW EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND SNOW SHOWERS WILL CONTINUE OVER THE AREA ON THURSDAY WITH
THE SNOW LEVEL AROUND 6000 FEET.  SNOW ACCUMULATIONS OF A FEW INCHES
ARE POSSIBLE ALONG THE EAST SLOPE OF THE MOUNTAINS...IN THE EASTERN
FOOTHILLS AND OVER THE PALMER DIVIDE.  PRECIPITATION SHOULD END BY
THURSDAY EVENING AS A SLOW MOVING UPPER LEVEL TROUGH MOVES EAST OF
THE AREA.  DRIER AND WARMER WEATHER IS EXPECTED ON FRIDAY WHICH WILL
CONTINUE THROUGH THE WEEKEND AND EARLY NEXT WEEK.  GUSTY
SOUTHWESTERLY WINDS WILL DEVELOP IN THE MOUNTAINS AND FOOTHILLS
DURING THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING FOR
THUNDERSTORMS OVER ELBERT AND LINCOLN COUNTY.

ENTREKIN/GARD...WFO BOULDER

In the hours before

Local storm report, May 12, 6:48 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
648 PM MDT WED MAY 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             8 N HASWELL             38.57N 103.16W
05/12/2004  1.00 INCH        KIOWA              CO   TRAINED SPOTTER

0605 PM     HEAVY SNOW       3 SSW ESTES PARK        40.33N 105.54W
05/12/2004  6.00 INCH        LARIMER            CO   TRAINED SPOTTER

0543 PM     SNOW             GENESEE                 39.69N 105.27W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0542 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  2.50 INCH        LARIMER            CO   TRAINED SPOTTER

0520 PM     SNOW             4 ENE NEDERLAND         39.98N 105.44W
05/12/2004  3.00 INCH        BOULDER            CO   AMATEUR RADIO

0520 PM     SNOW             SW BOULDER              40.03N 105.25W
05/12/2004  2.00 INCH        BOULDER            CO   AMATEUR RADIO

0514 PM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0501 PM     SNOW             3 N ALLENSPARK          40.24N 105.52W
05/12/2004  3.50 INCH        BOULDER            CO   TRAINED SPOTTER

            1 INCH PER HOUR FALL RATE

0401 PM     SNOW             15 SW LOVELAND          40.26N 105.27W
05/12/2004  0.50 INCH        LARIMER            CO   TRAINED SPOTTER

0345 PM     HEAVY SNOW       6 E ALLENSPARK          40.20N 105.41W
05/12/2004  2.00 INCH        BOULDER            CO   TRAINED SPOTTER

            1 HOUR SNOWFALL AMOUNT

0303 PM     SNOW             7 N GLEN HAVEN          40.55N 105.44W
05/12/2004  0.90 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW FALLILNG SINCE 2PM

&&

RAY
Local storm report, May 12, 7:27 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
727 PM MDT WED MAY 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  5.00 INCH        LARIMER            CO   PUBLIC

0630 PM     HAIL             15 NW HASWELL           38.61N 103.36W
05/12/2004  1.00 INCH        LINCOLN            CO   TRAINED SPOTTER

0605 PM     HEAVY SNOW       3 SSW ESTES PARK        40.33N 105.54W
05/12/2004  6.00 INCH        LARIMER            CO   TRAINED SPOTTER

0543 PM     SNOW             GENESEE                 39.69N 105.27W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0542 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  2.50 INCH        LARIMER            CO   TRAINED SPOTTER

0520 PM     SNOW             SW BOULDER              40.03N 105.25W
05/12/2004  2.00 INCH        BOULDER            CO   AMATEUR RADIO

0520 PM     SNOW             4 ENE NEDERLAND         39.98N 105.44W
05/12/2004  3.00 INCH        BOULDER            CO   AMATEUR RADIO

0514 PM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0501 PM     SNOW             3 N ALLENSPARK          40.24N 105.52W
05/12/2004  3.50 INCH        BOULDER            CO   TRAINED SPOTTER

            1 INCH PER HOUR FALL RATE

0401 PM     SNOW             15 SW LOVELAND          40.26N 105.27W
05/12/2004  0.50 INCH        LARIMER            CO   TRAINED SPOTTER

0345 PM     HEAVY SNOW       6 E ALLENSPARK          40.20N 105.41W
05/12/2004  2.00 INCH        BOULDER            CO   TRAINED SPOTTER

            1 HOUR SNOWFALL AMOUNT

0303 PM     SNOW             7 N GLEN HAVEN          40.55N 105.44W
05/12/2004  0.90 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW FALLILNG SINCE 2PM

&&

RAY
Local storm report, May 12, 7:44 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
744 PM MDT WED MAY 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 PM     SNOW             4 E BERGEN PARK         39.70N 105.28W
05/12/2004  3.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0730 PM     SNOW             ALLENSPARK              40.20N 105.52W
05/12/2004  7.50 INCH        BOULDER            CO   AMATEUR RADIO

0720 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  5.00 INCH        LARIMER            CO   PUBLIC

0720 PM     SNOW             7 N GLEN HAVEN          40.55N 105.44W
05/12/2004  4.10 INCH        LARIMER            CO   TRAINED SPOTTER

0717 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  5.00 INCH        LARIMER            CO   AMATEUR RADIO

0717 PM     HEAVY SNOW       7 SW ESTES PARK         40.30N 105.61W
05/12/2004  14.00 INCH       LARIMER            CO   AMATEUR RADIO

            MEASURED AT BEAR LAKE IN ROCKY MTN NATL PARK

0630 PM     HAIL             15 NW HASWELL           38.61N 103.36W
05/12/2004  1.00 INCH        LINCOLN            CO   TRAINED SPOTTER

0605 PM     HEAVY SNOW       3 SSW ESTES PARK        40.33N 105.54W
05/12/2004  6.00 INCH        LARIMER            CO   TRAINED SPOTTER

0543 PM     SNOW             GENESEE                 39.69N 105.27W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0542 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  2.50 INCH        LARIMER            CO   TRAINED SPOTTER

0520 PM     SNOW             4 ENE NEDERLAND         39.98N 105.44W
05/12/2004  3.00 INCH        BOULDER            CO   AMATEUR RADIO

0520 PM     SNOW             SW BOULDER              40.03N 105.25W
05/12/2004  2.00 INCH        BOULDER            CO   AMATEUR RADIO

0514 PM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0501 PM     SNOW             3 N ALLENSPARK          40.24N 105.52W
05/12/2004  3.50 INCH        BOULDER            CO   TRAINED SPOTTER

            1 INCH PER HOUR FALL RATE

0401 PM     SNOW             15 SW LOVELAND          40.26N 105.27W
05/12/2004  0.50 INCH        LARIMER            CO   TRAINED SPOTTER

0345 PM     HEAVY SNOW       6 E ALLENSPARK          40.20N 105.41W
05/12/2004  2.00 INCH        BOULDER            CO   TRAINED SPOTTER

            1 HOUR SNOWFALL AMOUNT

0303 PM     SNOW             7 N GLEN HAVEN          40.55N 105.44W
05/12/2004  0.90 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW FALLILNG SINCE 2PM

&&

RAY
Local storm report, May 12, 7:47 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
747 PM MDT WED MAY 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 PM     SNOW             4 E BERGEN PARK         39.70N 105.28W
05/12/2004  3.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0730 PM     SNOW             ALLENSPARK              40.20N 105.52W
05/12/2004  7.50 INCH        BOULDER            CO   TRAINED SPOTTER

0720 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  5.00 INCH        LARIMER            CO   PUBLIC

0720 PM     SNOW             7 N GLEN HAVEN          40.55N 105.44W
05/12/2004  4.10 INCH        LARIMER            CO   TRAINED SPOTTER

0717 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  5.00 INCH        LARIMER            CO   TRAINED SPOTTER

0717 PM     HEAVY SNOW       7 SW ESTES PARK         40.30N 105.61W
05/12/2004  14.00 INCH       LARIMER            CO   TRAINED SPOTTER

            MEASURED AT BEAR LAKE IN ROCKY MTN NATL PARK

0630 PM     HAIL             15 NW HASWELL           38.61N 103.36W
05/12/2004  1.00 INCH        LINCOLN            CO   TRAINED SPOTTER

0605 PM     HEAVY SNOW       3 SSW ESTES PARK        40.33N 105.54W
05/12/2004  6.00 INCH        LARIMER            CO   TRAINED SPOTTER

0543 PM     SNOW             GENESEE                 39.69N 105.27W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0542 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  2.50 INCH        LARIMER            CO   TRAINED SPOTTER

0520 PM     SNOW             4 ENE NEDERLAND         39.98N 105.44W
05/12/2004  3.00 INCH        BOULDER            CO   TRAINED SPOTTER

0520 PM     SNOW             SW BOULDER              40.03N 105.25W
05/12/2004  2.00 INCH        BOULDER            CO   TRAINED SPOTTER

0514 PM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0501 PM     SNOW             3 N ALLENSPARK          40.24N 105.52W
05/12/2004  3.50 INCH        BOULDER            CO   TRAINED SPOTTER

            1 INCH PER HOUR FALL RATE

0401 PM     SNOW             15 SW LOVELAND          40.26N 105.27W
05/12/2004  0.50 INCH        LARIMER            CO   TRAINED SPOTTER

0345 PM     HEAVY SNOW       6 E ALLENSPARK          40.20N 105.41W
05/12/2004  2.00 INCH        BOULDER            CO   TRAINED SPOTTER

            1 HOUR SNOWFALL AMOUNT

0303 PM     SNOW             7 N GLEN HAVEN          40.55N 105.44W
05/12/2004  0.90 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW FALLILNG SINCE 2PM

&&

RAY
Local storm report, May 12, 8:15 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
815 PM MDT WED MAY 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0805 PM     SNOW             6 E ALLENSPARK          40.20N 105.41W
05/12/2004  7.00 INCH        BOULDER            CO   TRAINED SPOTTER

0805 PM     SNOW             3 N ALLENSPARK          40.24N 105.52W
05/12/2004  7.50 INCH        BOULDER            CO   TRAINED SPOTTER

            1 INCH PER HOUR SNOWFALL RATE

0740 PM     SNOW             4 E BERGEN PARK         39.70N 105.28W
05/12/2004  3.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0730 PM     SNOW             ALLENSPARK              40.20N 105.52W
05/12/2004  7.50 INCH        BOULDER            CO   TRAINED SPOTTER

0720 PM     SNOW             7 N GLEN HAVEN          40.55N 105.44W
05/12/2004  4.10 INCH        LARIMER            CO   TRAINED SPOTTER

0720 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  5.00 INCH        LARIMER            CO   PUBLIC

0717 PM     HEAVY SNOW       7 SW ESTES PARK         40.30N 105.61W
05/12/2004  14.00 INCH       LARIMER            CO   TRAINED SPOTTER

            MEASURED AT BEAR LAKE IN ROCKY MTN NATL PARK

0717 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  5.00 INCH        LARIMER            CO   TRAINED SPOTTER

0630 PM     HAIL             15 NW HASWELL           38.61N 103.36W
05/12/2004  1.00 INCH        LINCOLN            CO   TRAINED SPOTTER

0605 PM     HEAVY SNOW       3 SSW ESTES PARK        40.33N 105.54W
05/12/2004  6.00 INCH        LARIMER            CO   TRAINED SPOTTER

0543 PM     SNOW             GENESEE                 39.69N 105.27W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0542 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  2.50 INCH        LARIMER            CO   TRAINED SPOTTER

0520 PM     SNOW             4 ENE NEDERLAND         39.98N 105.44W
05/12/2004  3.00 INCH        BOULDER            CO   TRAINED SPOTTER

0520 PM     SNOW             SW BOULDER              40.03N 105.25W
05/12/2004  2.00 INCH        BOULDER            CO   TRAINED SPOTTER

0514 PM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0501 PM     SNOW             3 N ALLENSPARK          40.24N 105.52W
05/12/2004  3.50 INCH        BOULDER            CO   TRAINED SPOTTER

            1 INCH PER HOUR FALL RATE

0401 PM     SNOW             15 SW LOVELAND          40.26N 105.27W
05/12/2004  0.50 INCH        LARIMER            CO   TRAINED SPOTTER

0345 PM     HEAVY SNOW       6 E ALLENSPARK          40.20N 105.41W
05/12/2004  2.00 INCH        BOULDER            CO   TRAINED SPOTTER

            1 HOUR SNOWFALL AMOUNT

0303 PM     SNOW             7 N GLEN HAVEN          40.55N 105.44W
05/12/2004  0.90 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW FALLILNG SINCE 2PM

&&

RAY
Local storm report, May 12, 8:27 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
827 PM MDT WED MAY 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0819 PM     SNOW             3 SW CENTENNIAL         39.56N 104.91W
05/12/2004  0.50 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0819 PM     SNOW             3 W JAMESTOWN           40.12N 105.45W
05/12/2004  8.60 INCH        BOULDER            CO   TRAINED SPOTTER

0819 PM     SNOW             1 SE AURORA             39.68N 104.80W
05/12/2004  0.30 INCH        ARAPAHOE           CO   TRAINED SPOTTER

            LIQUID AMOUNT SINCE 100PM 0.85

0805 PM     SNOW             6 E ALLENSPARK          40.20N 105.41W
05/12/2004  7.00 INCH        BOULDER            CO   TRAINED SPOTTER

0805 PM     SNOW             3 N ALLENSPARK          40.24N 105.52W
05/12/2004  7.50 INCH        BOULDER            CO   TRAINED SPOTTER

            1 INCH PER HOUR SNOWFALL RATE

0740 PM     SNOW             4 E BERGEN PARK         39.70N 105.28W
05/12/2004  3.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0730 PM     SNOW             ALLENSPARK              40.20N 105.52W
05/12/2004  7.50 INCH        BOULDER            CO   TRAINED SPOTTER

0720 PM     SNOW             7 N GLEN HAVEN          40.55N 105.44W
05/12/2004  4.10 INCH        LARIMER            CO   TRAINED SPOTTER

0720 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  5.00 INCH        LARIMER            CO   PUBLIC

0717 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  5.00 INCH        LARIMER            CO   TRAINED SPOTTER

0717 PM     HEAVY SNOW       7 SW ESTES PARK         40.30N 105.61W
05/12/2004  14.00 INCH       LARIMER            CO   TRAINED SPOTTER

            MEASURED AT BEAR LAKE IN ROCKY MTN NATL PARK

0630 PM     HAIL             15 NW HASWELL           38.61N 103.36W
05/12/2004  1.00 INCH        LINCOLN            CO   TRAINED SPOTTER

0605 PM     HEAVY SNOW       3 SSW ESTES PARK        40.33N 105.54W
05/12/2004  6.00 INCH        LARIMER            CO   TRAINED SPOTTER

0543 PM     SNOW             GENESEE                 39.69N 105.27W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0542 PM     SNOW             ESTES PARK              40.37N 105.52W
05/12/2004  2.50 INCH        LARIMER            CO   TRAINED SPOTTER

0520 PM     SNOW             4 ENE NEDERLAND         39.98N 105.44W
05/12/2004  3.00 INCH        BOULDER            CO   TRAINED SPOTTER

0520 PM     SNOW             SW BOULDER              40.03N 105.25W
05/12/2004  2.00 INCH        BOULDER            CO   TRAINED SPOTTER

0514 PM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
05/12/2004  2.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0501 PM     SNOW             3 N ALLENSPARK          40.24N 105.52W
05/12/2004  3.50 INCH        BOULDER            CO   TRAINED SPOTTER

            1 INCH PER HOUR FALL RATE

0401 PM     SNOW             15 SW LOVELAND          40.26N 105.27W
05/12/2004  0.50 INCH        LARIMER            CO   TRAINED SPOTTER

0345 PM     HEAVY SNOW       6 E ALLENSPARK          40.20N 105.41W
05/12/2004  2.00 INCH        BOULDER            CO   TRAINED SPOTTER

            1 HOUR SNOWFALL AMOUNT

0303 PM     SNOW             7 N GLEN HAVEN          40.55N 105.44W
05/12/2004  0.90 INCH        LARIMER            CO   TRAINED SPOTTER

            SNOW FALLILNG SINCE 2PM

&&

RAY

Nearby

Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.